MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1345/aph.1p352

Медицинская библиотека · The Annals of pharmacotherapy · 2010

Rhabdomyolysis in a patient receiving high-dose simvastatin after the induction of therapeutic hypothermia.

Dearing Natalie, Norgard Nicholas B

Клинический случайСтатьяПеревод в очереди

Аннотация

OBJECTIVE

To report a case of rhabdomyolysis in a patient receiving high-dose simvastatin after the induction of therapeutic hypothermia.

CASE SUMMARY: A 45-year-old African American male was brought to the emergency department for a witnessed cardiac arrest. He was placed on a therapeutic hypothermia protocol and his simvastatin dose was increased from 40 to 80 mg at bedtime. Target core temperature (34 °C) was reached within 8 hours and was maintained for 24 hours. His admission creatine kinase was 965 units/L, which decreased to 153 units/L by day 4. On day 5, the patient voided a large quantity of orange-brown urine and had a dramatically increased creatine kinase (8523 unit/L) level and myoglobinuria. Statin therapy was subsequently discontinued. Creatine kinase remained elevated for 2 days, then gradually declined toward normal levels over the following week.

DISCUSSION: Simvastatin undergoes extensive first-pass metabolism mediated by CYP3A4, making it susceptible to significant drug interactions. Therapeutic hypothermia has been shown to significantly reduce the clearance of CYP3A4 substrates. We attribute this patient's rhabdomyolysis to a therapy-drug interaction between the therapeutic hypothermia and the administration of high-dose simvastatin. We believe that the induced hypothermia caused a reduction in simvastatin clearance, leading to toxic plasma concentrations. According to the Naranjo probability scale, it was probable that the rhabdomyolysis was related to simvastatin use. The Horn Drug Interaction Probability Scale likewise classified the probability of a causal relationship between the potential therapy-drug interaction and the event as probable.

CONCLUSIONS

Clinicians must be aware of the pharmacokinetic effects of therapeutic hypothermia to prevent potential drug-therapy interactions. It may be prudent to avoid the use of CYP3A4 substrates that are not essential treatments in patients undergoing therapeutic hypothermia until more information is known about their safety in this patient population.

Для цитирования: Dearing Natalie, Norgard Nicholas B. Rhabdomyolysis in a patient receiving high-dose simvastatin after the induction of therapeutic hypothermia.. The Annals of pharmacotherapy. 2010. DOI: 10.1345/aph.1p352.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.